Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 12, 2021Hillsborough County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 12, 2021, 4:16 PM EDT for Hillsborough County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 4:16 PM EDT (20:16 UTC)
Expired
Aug 12, 2021, 5:00 PM EDT
In force
44 min
Issued by
NWS Tampa Bay, FL
Hail
0.00 in
Wind
40

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS82 KTBW 122016
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
416 PM EDT Thu Aug 12 2021
 
FLZ151-249-251-122100-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
416 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of south central Pasco
and northwestern Hillsborough Counties through 500 PM EDT...

At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Creek to near Temple Terrace to
near Palm River-Clair Mel. Movement was west at 15 mph.

HAZARD...Winds 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Palm River-Clair Mel, Tampa
International Airport, East Lake-Orient Park, Land O Lakes, Egypt
Lake-Leto, Greater Carrollwood, University, Wesley Chapel South,
Keystone, Greater Northdale, Pebble Creek, Citrus Park, Lake
Magdalene, Riverview, West Park and Oldsmar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2830 8261 2827 8226 2807 8222 2788 8233
      2788 8256 2800 8262 2801 8264 2803 8264
      2802 8265 2818 8265
TIME...MOT...LOC 2015Z 091DEG 14KT 2817 8229 2805 8231 2795 8236 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:20 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 12, 3:20 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 PM EDT Thu Aug 12 2021

.DISCUSSION...
We have another day or so of rather typical summer-time conditions
before TC Fred enters the picture. Current NHC forecast has Fred
regaining tropical storm status between Cuba and the Florida Straits
by Friday evening, then moving northwest through the eastern Gulf
just offshore the west coast of Florida Saturday and Sunday before
making landfall in the panhandle of Florida Sunday night. While Fred
is forecast to continue strengthening while moving through the
eastern Gulf, it is not expected to become a hurricane before
landfall due to unfavorable shear.

For the rest of today, scattered to numerous showers and storms will
develop this afternoon and move slowly westward toward the coast
through the evening hours. We will have to watch for the possibility
of some stronger storms again as the east and west coast sea breeze
interact west of I-75.

Friday will be another typical summer day with scattered to numerous
afternoon and evening storms moving from east to west.

Fred should be moving through the Florida Keys early Saturday, then
continue northwestward through the eastern Gulf Saturday and Sunday.
This is where the forecast gets tricky. 12Z guidance continues to
struggle with the track and intensity of Fred. Our forecast will be
based on the official NHC forecast track, so widespread showers and
some storms will overspread the area from southeast to northwest on
Saturday and continue through most if not all of Sunday. While it
won't be raining all the time, we do expect frequent showers, and
could see locally heavy rainfall where persistent bands set up. The
highest totals with Fred should be along the coast based on the
forecast path, but even inland areas should see their fair share.
Current thoughts are 3 to 5 inches with locally up to 8 inches.

Fred should be moving out of the picture on Monday with some
residual impacts expected. Deep tropical moisture will remain
overhead resulting in numerous showers and storms.

We should finally return to more typical summer-time conditions for
Tuesday through Thursday as the surface ridge axis builds back over
the state resulting in scattered to numerous mainly afternoon and
evening showers each day.

&&

.AVIATION...
Brief MVFR/IFR conditions will be possible at the terminals between
19-24Z as SHRA/TSRA develop over the region and have depicted short
Tempo groups during this time frame to cover this. Outside of the
convection VFR is expected. East winds in the 7 to 10 knot range
will prevail except becoming onshore from KSRQ north to KTPA and
KPIE terminals between 18-19Z with the sea breeze with higher
gusts in the vicinity of TSRA. East-northeast winds in the 5 to 7
knot range can be expected after 02Z tonight through early Friday
morning.

&&

.MARINE...
Main hazards through Friday will be for scattered to locally
numerous showers and storms moving off the coast each evening.
These storms could have strong gusty winds and even some small
hail.

Tropical depression Fred located just north of eastern Cuba is
forecast to move west-northwest and then northwest, reaching the
Florida straits as a tropical storm by Friday night and continuing
northwest through our offshore waters over the weekend. Expect
rapidly deteriorating conditions from south to north late Saturday
and Saturday night with Tropical Storm conditions possible until
late Sunday night or early Monday. Mariners are urged to check the
latest forecasts before heading out this weekend.

&&

.FIRE WEATHER...
No fire weather concerns. Widespread heavy rains likely as Fred
moves northwestward just off the Florida Gulf coast this weekend.

&&

.Preliminary Point Temps/PoPs...
TPA  78  93  78  91 /  20  60  20  80
FMY  76  93  77  88 /  20  70  30  80
GIF  76  91  76  88 /  10  60  20  90
SRQ  76  91  76  89 /  20  60  30  80
BKV  71  92  73  90 /  10  50  20  90
SPG  79  91  79  89 /  20  50  20  80

&&

Sea Breeze Thunderstorm Regime For Today: 3
Sea Breeze Thunderstorm Regime For Tomorrow: 3

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/MARINE/FIRE WEATHER...Jillson
AVIATION/DECISION SUPPORT...57/McMichael
UPPER AIR...Oglesby

In the hours before

Special weather statement, Aug 12, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
416 PM EDT Thu Aug 12 2021

FLZ151-249-251-122100-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
416 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of south central Pasco
and northwestern Hillsborough Counties through 500 PM EDT...

At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pebble Creek to near Temple Terrace to
near Palm River-Clair Mel. Movement was west at 15 mph.

HAZARD...Winds 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Palm River-Clair Mel, Tampa
International Airport, East Lake-Orient Park, Land O Lakes, Egypt
Lake-Leto, Greater Carrollwood, University, Wesley Chapel South,
Keystone, Greater Northdale, Pebble Creek, Citrus Park, Lake
Magdalene, Riverview, West Park and Oldsmar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2830 8261 2827 8226 2807 8222 2788 8233
      2788 8256 2800 8262 2801 8264 2803 8264
      2802 8265 2818 8265
TIME...MOT...LOC 2015Z 091DEG 14KT 2817 8229 2805 8231 2795 8236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:56 PM EDTSpecial Marine WarningTBW49 min
Aug 12, 4:33 PM EDTSpecial Weather StatementTBWSumter42 min
Aug 12, 5:01 PM EDTSpecial Weather StatementTBWPasco, Pinellas44 min
Aug 12, 5:02 PM EDTSpecial Weather StatementTBWManatee43 min
Aug 12, 5:04 PM EDTSpecial Marine WarningTBW56 min
Aug 12, 5:32 PM EDTSpecial Weather StatementTBWHardee28 min
Aug 12, 5:36 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas24 min
Aug 12, 5:41 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk21 min
Aug 12, 5:52 PM EDTSpecial Weather StatementTBWManatee38 min
Aug 12, 5:53 PM EDTSpecial Weather StatementTBWPasco37 min
Aug 12, 5:57 PM EDTSevere Thunderstorm WarningTBWManatee, Sarasota37 min
Aug 12, 5:59 PM EDTSpecial Marine WarningTBW61 min
Aug 12, 6:00 PM EDTSpecial Marine WarningTBW45 min
Aug 12, 6:29 PM EDTSpecial Weather StatementTBWHillsborough46 min
Aug 12, 6:59 PM EDTSpecial Marine WarningTBW31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.